Alert archive / Tennessee / Winter Storm Warnings in 2020

Winter Storm Warning 4, NWS Morristown, TN

February 28, 20204 counties in Tennessee

NWS Morristown, TN issued this winter storm warning at Feb 28, 2020, 2:50 PM EST for 4 counties in Tennessee. It was in force for 20 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 28, 2020, 2:50 PM EST (19:50 UTC)
Expired
Feb 29, 2020, 11:00 AM EST
In force
20 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Monroe County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 58 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 29, 7:00 AM ESTSNOW 16 Sse Gatlinburg, TNCO-OP OBSERVER STATION MTLT1 GATLINBURG 5 SE.
Feb 29, 8:49 AM ESTSNOW 0.73 Se Strawberry Plains, TN
Feb 29, 9:00 AM ESTSNOW 14 Nne Cosby, TNREPORT FROM SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

171 
WWUS44 KMRX 281950 AAA
WSWMRX

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
250 PM EST Fri Feb 28 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM TODAY TO
7 AM EST SATURDAY...

TNZ041-072-074-087-291000-
/O.UPG.KMRX.WW.Y.0007.000000T0000Z-200229T1200Z/
/O.NEW.KMRX.WS.W.0004.200228T1950Z-200229T1200Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
250 PM EST Fri Feb 28 2020

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SATURDAY...

* WHAT...Heavy snow. Additional snow accumulations of 3 to 7
  inches above 3500 feet. Lower elevations can expect 1 to 3
  inches.

* WHERE...Above 3500 feet in Cocke Smoky Mountains, Blount Smoky
  Mountains, Sevier Smoky Mountains and Southeast Monroe Counties.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Travel will be hazardous due to snow covered roads 
  and reduced visibility. 

* ADDITIONAL DETAILS...Wind chill values tonight will drop into
  the single digits, with sub-zero values in the highest mountain
  peaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

VAZ005-008-291000-
/O.EXA.KMRX.WW.Y.0007.000000T0000Z-200229T1200Z/
Scott-Washington-
Including the cities of Hiltons, Benhams, Bristol VA, 
and Abingdon
250 PM EST Fri Feb 28 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY...

* WHAT...Snow. Additional snow accumulations of a 1 to 3 inches
  above 2500 feet. Up to 1 inch is possible in lower elevations.

* WHERE...Scott and Washington Counties, mainly for elevations above
  2500 feet.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Travel may be difficult due to snow covered roads 
  and reduced visibility especially over the higher elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 0 and
  10 degrees above at times late tonight in higher elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ012>015-018-035-043-045-047-VAZ001-002-006-291000-
/O.CON.KMRX.WW.Y.0007.000000T0000Z-200229T1200Z/
Scott-Campbell-Claiborne-Hancock-Johnson-Morgan-Southeast Greene-
Unicoi-Southeast Carter-Lee-Wise-Russell-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, 
Sneedville, Kyles Ford, Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, 
Petros, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, 
Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, 
Pardee, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
and Rosedale
250 PM EST Fri Feb 28 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 inches
  above 2500 feet. Locally higher amounts are possible in the
  highest peaks. Up to 1 inch is possible in lower elevations.

* WHERE...Portions of East Tennessee and southwest Virginia at
  elevations above 2500 feet.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Travel may be difficult due to snow covered roads 
  and reduced visibility especially over the higher elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 0 and
  10 degrees above zero at times late tonight, with wind chill
  values below zero in the highest mountain peaks of East
  Tennessee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
4 follow-up statements
712 
WWUS44 KMRX 290315
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
1015 PM EST Fri Feb 28 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST 
SATURDAY...

TNZ041-072-074-087-291200-
/O.CON.KMRX.WS.W.0004.000000T0000Z-200229T1200Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
1015 PM EST Fri Feb 28 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Heavy snow. Additional snow accumulations of 3 to 7 
  inches above 3500 feet. Lower elevations can expect 1 to 3 
  inches.

* WHERE...Above 3500 feet in Cocke Smoky Mountains, Blount Smoky 
  Mountains, Sevier Smoky Mountains and Southeast Monroe 
  Counties.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Travel will be hazardous due to snow covered roads 
  and reduced visibility.

* ADDITIONAL DETAILS...Wind chill values tonight will drop into 
  the single digits, with sub-zero values in the highest 
  mountain peaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ012>015-018-035-043-045-047-VAZ001-002-005-006-008-291200-
/O.CON.KMRX.WW.Y.0007.000000T0000Z-200229T1200Z/
Scott-Campbell-Claiborne-Hancock-Johnson-Morgan-Southeast Greene-
Unicoi-Southeast Carter-Lee-Wise-Russell-Washington-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, 
Sneedville, Kyles Ford, Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, 
Petros, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, 
Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, 
Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
Rosedale, Benhams, Bristol VA, and Abingdon
1015 PM EST Fri Feb 28 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches above 2500 feet. Locally higher amounts are possible in 
  the highest peaks. Up to 1 inch is possible in lower 
  elevations.

* WHERE...Portions of East Tennessee and southwest Virginia at 
  elevations above 2500 feet.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Travel may be difficult due to snow covered roads 
  and reduced visibility especially over the higher elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 0 
  and 10 degrees above zero at times late tonight, with wind 
  chill values below zero in the highest mountain peaks of East 
  Tennessee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
445 
WWUS44 KMRX 290812
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
312 AM EST Sat Feb 29 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

TNZ041-072-074-087-291200-
/O.CON.KMRX.WS.W.0004.000000T0000Z-200229T1200Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
312 AM EST Sat Feb 29 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Heavy snow. Total snow accumulations of 3 to 7 inches 
  above 3500 feet. Lower elevations can expect 1 to 3 inches.

* WHERE...Above 3500 feet in Cocke Smoky Mountains, Blount Smoky 
  Mountains, Sevier Smoky Mountains and Southeast Monroe 
  Counties.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Travel will be hazardous due to snow covered roads 
  and reduced visibility.

* ADDITIONAL DETAILS...Wind chill values tonight will drop into 
  the single digits, with sub-zero values in the highest 
  mountain peaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ012>015-018-035-043-045-047-VAZ001-002-005-006-008-291200-
/O.CON.KMRX.WW.Y.0007.000000T0000Z-200229T1200Z/
Scott-Campbell-Claiborne-Hancock-Johnson-Morgan-Southeast Greene-
Unicoi-Southeast Carter-Lee-Wise-Russell-Washington-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, 
Sneedville, Kyles Ford, Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, 
Petros, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, 
Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, 
Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
Rosedale, Benhams, Bristol VA, and Abingdon
312 AM EST Sat Feb 29 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches above 2500 feet. Locally higher amounts are possible in 
  the highest peaks. Up to 1 inch is possible in lower 
  elevations.

* WHERE...Portions of East Tennessee and southwest Virginia at 
  elevations above 2500 feet.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Travel may be difficult due to snow covered roads 
  and reduced visibility especially over the higher elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 0 
  and 10 degrees above zero at times late tonight, with wind 
  chill values below zero in the highest mountain peaks of East 
  Tennessee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
655 
WWUS44 KMRX 291158
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
658 AM EST Sat Feb 29 2020


TNZ012>014-035-291300-
/O.CAN.KMRX.WW.Y.0007.000000T0000Z-200229T1200Z/
Scott-Campbell-Claiborne-Morgan-
658 AM EST Sat Feb 29 2020

...WINTER WEATHER ADVISORY IS CANCELLED ON CUMBERLAND PLATEAU...

Available moisture streaming across the northern part of the
Cumberland Plateau continues to decrease with drier air building
in behind a cold front. Therefore, the advisory in this area was
allowed to expire.

$$

TNZ041-072-074-087-291600-
/O.EXT.KMRX.WS.W.0004.000000T0000Z-200229T1600Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
658 AM EST Sat Feb 29 2020

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Heavy snow. Total snow accumulations of 3 to 7 inches 
  above 3500 feet. Lower elevations can expect 1 to 3 inches.

* WHERE...Above 3500 feet in Cocke Smoky Mountains, Blount Smoky 
  Mountains, Sevier Smoky Mountains and Southeast Monroe 
  Counties.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Travel will be hazardous due to snow covered roads 
  and reduced visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep food and water in your vehicle in case 
of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ015-018-043-045-047-VAZ001-002-005-006-008-291600-
/O.EXT.KMRX.WW.Y.0007.000000T0000Z-200229T1600Z/
Hancock-Johnson-Southeast Greene-Unicoi-Southeast Carter-Lee-Wise-
Scott-Russell-Washington-
Including the cities of Evanston, Sneedville, Kyles Ford, 
Doeville, Mountain City, Neva, Shady Valley, Trade, 
Laurel Bloomery, Cedar Creek, Erwin, Unicoi, Limestone Cove, 
Hampton, Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, 
Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, 
Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon
658 AM EST Sat Feb 29 2020

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 inches
  above 2500 feet. Locally higher amounts are possible in the 
  highest peaks. Up to 1 inch is possible in lower elevations.

* WHERE...Portions of East Tennessee and southwest Virginia at 
  elevations above 2500 feet.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Travel may be difficult due to snow covered roads 
  and reduced visibility especially over the higher elevations.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
826 
WWUS44 KMRX 291555
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
1055 AM EST Sat Feb 29 2020


TNZ041-072-074-087-291700-
/O.EXP.KMRX.WS.W.0004.000000T0000Z-200229T1600Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
1055 AM EST Sat Feb 29 2020

...WINTER STORM WARNING WILL EXPIRE AT 11 AM EST THIS MORNING...

A few light snow shower or flurries may continue over the next
hour or so but accumulating snow has come to an end. 

$$

TNZ015-018-043-045-047-VAZ001-002-005-006-008-291700-
/O.EXP.KMRX.WW.Y.0007.000000T0000Z-200229T1600Z/
Hancock-Johnson-Southeast Greene-Unicoi-Southeast Carter-Lee-Wise-
Scott-Russell-Washington-
Including the cities of Evanston, Sneedville, Kyles Ford, 
Doeville, Mountain City, Neva, Shady Valley, Trade, 
Laurel Bloomery, Cedar Creek, Erwin, Unicoi, Limestone Cove, 
Hampton, Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, 
Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, 
Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon
1055 AM EST Sat Feb 29 2020

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM EST THIS
MORNING...

A few light snow shower or flurries may continue over the next
hour or so but accumulating snow has come to an end. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this winter storm warning went out at Feb 28, 11:22 AM EST, 3 hours 28 minutes earlier.

Area forecast discussion, Feb 28, 11:22 AM EST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Morristown TN
1122 AM EST Fri Feb 28 2020

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

A band of heavier snowfall has produced around a half to one inch
snow accumulations in the higher terrain of the southern
Cumberland Plateau this morning, with radar showing more scattered
coverage behind it. Some slick spots have been reported on roads
in that area, but the worst is now exiting and temperatures will
be slowly rising. Steep lapse rates will maintain numerous to
scattered showers across the area through the afternoon hours.
The main areas of concern for accumulating snowfall will be
across the mountains of East TN and SW VA, as Valley locations
will be too warm for accumulating snowfall - most spots are
already in the mid to upper 30s. Across the higher terrain where a
Winter Weather Advisory is in effect, generally 1 to 3 inches can
be expected today. No changes will be made to the Advisory with
this update. Only some upward adjustments to temperatures and QPF
will be needed.

DGS

&&

.AVIATION...
18Z TAF DISCUSSION.

Areas of light snow are crossing the area this morning, with the
heavier pockets producing MVFR conditions. Through the early
afternoon, this will mainly affect TRI as it tracks NE. Cigs are
expected to lift to VFR for a time this evening before another
round of snow moves in overnight. This snow will mainly impact TYS
and TRI with MVFR to IFR conditions. Winds will also shift to a
more W-NW direction overnight. All sites will return to VFR
tomorrow morning as this disturbance exits.

DGS

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Winter Weather Advisory until 7 AM EST Saturday for Blount Smoky
     Mountains-Campbell-Claiborne-Cocke Smoky Mountains-Hancock-
     Johnson-Morgan-Scott-Sevier Smoky Mountains-Southeast
     Carter-Southeast Greene-Southeast Monroe-Unicoi.

VA...Winter Weather Advisory until 7 AM EST Saturday for Lee-Russell-
     Wise.

&&
Hazardous weather outlook, Feb 28, 7:51 AM EST, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
751 AM EST Fri Feb 28 2020

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-291000-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
751 AM EST Fri Feb 28 2020 /651 AM CST Fri Feb 28 2020/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Two separate systems will bring snow today and tonight. The first
will arrive this morning and continue into the early afternoon,
with a trace to up to an inch on the plateau and 1-3 inches over
the mountains of East Tennessee and southwest Virginia above 2500
feet. Only a trace to a tenth of an inch is expected in the lower
elevations.

The second system will come yonight through early Saturday
morning, which could produce another trace to up to an inch on
the plateau and 2 to 4 inches across the eastern mountains above
2500 feet. Accumulations in the lower elevations will again only
range from a trace to a tenth or two. A winter weather advisory
has been issued for the higher elevations of the East Tennessee
and southwest Virginia mountains from Friday morning through
Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Feb 28, 9:24 AM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
924 AM EST FRI FEB 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             1 WSW MONTEAGLE         35.22N 85.84W
02/28/2020  M0.6 INCH        MARION             TN   CO-OP OBSERVER

            CO-OP OBSERVER STATION MTET1 MONTEAGLE.

&&
Special weather statement, Feb 28, 9:30 AM EST, 5 hours 20 minutes before
Special Weather Statement...UPDATED
National Weather Service Morristown TN
930 AM EST Fri Feb 28 2020

NCZ060-061-TNZ016-017-040-042-044-046-071-073-081-082-086-098-
VAZ005-008-282100-
Cherokee-Clay-Hawkins-Sullivan-Northwest Cocke-Northwest Greene-
Washington-Northwest Carter-Northwest Blount-North Sevier-
Sequatchie-Bledsoe-Northwest Monroe-Marion-Scott-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam,
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville,
Tusquitee, Mooresburg, Kingsport, Bristol TN, South Holston Dam,
Bybee, Newport, Greeneville, Johnson City, Elizabethton,
Happy Valley, Maryville, Alcoa, Harrisburg, Kodak, McMahan,
Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright,
Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville,
Brayton, Sweetwater, Madisonville, Bullet Creek, South Pittsburg,
Haletown (Guild), Jasper, Martin Springs, Whitwell,
Powells Crossroads, Monteagle, Hiltons, Benhams, Bristol VA,
and Abingdon
930 AM EST Fri Feb 28 2020 /830 AM CST Fri Feb 28 2020/

...Periods of Wintry Precipitation Expected this Morning and
Tonight...

* What...Periods of snow or a rain-snow mix.

* Accumulations...A light dusting up to an inch and a half, mainly
  on grass covered surfaces. Best chances for accumulating snow
  will be at elevations above roughly 1500 feet, and mainly tonight
  into Saturday morning.

* Where...Portions of the Cumberland Plateau, extreme southwest
  North Carolina, and northern Tennessee Valley.

* When...The first round of snow and rain mix will occur from
  approximately 10 am through 3 pm. The second round of wintry
  precipitation will occur from near midnight through the pre-
  dawn hours Saturday as temperatures fall back to near or below
  freezing.

* Impacts...Some slick roads or elevated surfaces could occur
  during heavier precipitation today, but that should be limited
  in duration. Some light snow accumulations will be possible on
  roads tonight as temperatures drop below freezing.

TNZ036>039-067>070-083>085-099>102-282100-
Anderson-Union-Grainger-Hamblen-Roane-Loudon-Knox-Jefferson-Rhea-
Meigs-McMinn-Hamilton-Bradley-West Polk-East Polk-
Including the cities of Oak Ridge, Clinton, Maynardville,
Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell,
Bean Station, Alpha, Morristown, Russellville, Harriman,
Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston,
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville,
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill,
Dandridge, White Pine, Dayton, Evensville, Old Washington,
Grandview, Spring City, Big Spring, Athens, Clear Water,
Dentville, Etowah, Chattanooga, Cleveland, Tasso, Conasauga,
Archville, Benton, Parksville, Reliance, Big Frog Mountain,
Ducktown, and Turtletown
930 AM EST Fri Feb 28 2020

...Periods of Wintry Precipitation Expected this Morning through
Early Saturday Morning...

* What...Periods of snow or a rain-snow mix.

* Accumulations...Little to no accumulation expected today with
  the possibility of a light dusting later tonight.

* Where...Portions of the central and southern Tennessee Valley.

* When...The first round of snow or rain and snow mix will occur
  from approximately 10 am through noon before changing to all
  rain. The second round of wintry precipitation will occur from
  around midnight through the pre-dawn hours Saturday as
  temperatures fall back to near or below freezing.

* Impacts...Travel impacts are expected to be minimal. Some slick
  roads or elevated surfaces could occur during heavier
  precipitation, but that should be limited in duration.
Local storm report, Feb 28, 9:56 AM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
956 AM EST FRI FEB 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     SNOW             5 ESE DUNLAP            35.34N 85.31W
02/28/2020  E0.5 INCH        SEQUATCHIE         TN   BROADCAST MEDIA

            FROM SOCIAL MEDIA. REPORT FROM LEWIS CHAPEL
            MOUNTAIN AREA.

&&
Local storm report, Feb 28, 10:40 AM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1040 AM EST FRI FEB 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             4 E OLD CUMBERLAND      35.54N 85.30W
02/28/2020  M1.8 INCH        BLEDSOE            TN   COCORAHS

            COCORAHS STATION TN-BL-2 PIKEVILLE 7.5 SW.

0930 AM     SNOW             3 WNW DUNLAP            35.40N 85.44W
02/28/2020  E1.1 INCH        SEQUATCHIE         TN   BROADCAST MEDIA

            FROM SOCIAL MEDIA. ON FREDONIA MOUNTAIN.
            LOCATION APPROXIMATE.

&&
Local storm report, Feb 28, 11:16 AM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1116 AM EST FRI FEB 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             4 E OLD CUMBERLAND      35.54N 85.30W
02/28/2020  M1.8 INCH        BLEDSOE            TN   COCORAHS

            COCORAHS STATION TN-BL-2 PIKEVILLE 7.5 SW.

0940 AM     SNOW             5 ESE DUNLAP            35.34N 85.31W
02/28/2020  E0.5 INCH        SEQUATCHIE         TN   BROADCAST MEDIA

            FROM SOCIAL MEDIA. REPORT FROM LEWIS CHAPEL
            MOUNTAIN AREA.

0930 AM     SNOW             3 WNW DUNLAP            35.40N 85.44W
02/28/2020  E1.1 INCH        SEQUATCHIE         TN   BROADCAST MEDIA

            FROM SOCIAL MEDIA. ON FREDONIA MOUNTAIN.
            LOCATION APPROXIMATE.

0900 AM     SNOW             1 WSW MONTEAGLE         35.22N 85.84W
02/28/2020  M0.6 INCH        MARION             TN   CO-OP OBSERVER

            CO-OP OBSERVER STATION MTET1 MONTEAGLE.

&&
Local storm report, Feb 28, 12:45 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1245 PM EST FRI FEB 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     SNOW             3 N NOTTELY DAM         35.01N 84.09W
02/28/2020  M0.6 INCH        CHEROKEE           NC   COCORAHS

&&

Nearby

Winter Storm Warnings in Tennessee, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.